Thunderstorm Wind, Randolph
- When
- August 26, 12:25 PM CST
- Where
- Randolph County, Ellis Grove
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.000, -89.900
Thunderstorm wind gusts caused scattered damage across west Randolph County. Some trees and large tree limbs were reported down in Ellis Grove, Evansville, and Chester.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Thunderstorm wind gusts caused scattered damage across west Randolph County. Some trees and large tree limbs were reported down in Ellis Grove, Evansville, and Chester. Power was out in many areas as well.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 26, 10:45 AM CST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1145 AM CDT FRI AUG 26 2005 .DISCUSSION... WKNG MCS WL CONT TO MOVE ACR SE HALF OF CWA THIS AFTN AND EXPECT SM REINTENSIFICATION AHD OF LEADING LN...SPCLY OVR S AREAS. AIR FUELING STMS IN THE S HAS BCM QUITE UNSTBL DURG THE LATE MRNG WITH MUCAPES NOW OVR 3000J/KG. MCS IS MOVG INTO AREA THAT HAD A GOOD DEAL OF RAIN YSTDA AFTN/EVE...BUT OF SPECIAL CONCERN IS THE S AREAS WHERE 12Z ETA ANCHORS 85H MSTR CNVGC AND WK WAA LTR THIS AFTN AND INTO THE EVE...COMBINED WITH UPR LVL DIVERGENCE BULLSEYE. HV OPTED TO ISSUE FFA FOR S AREAS FOR THIS AFTN AND TNGT...GENLY ALG-S OF VIH-STE. GENEVIEVE LN. ZNS WITH FFA AND WATCH 747 WBIS. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH THIS AFTN/NIGHT...ALG-S OF CUBA-STE. GENVIEVE LN. IL...NONE. && TRUETT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1209 PM CDT FRI AUG 26 2005 ILZ095>097-MOZ018-019-026-027-034>036-041-042-047-048-050-271100- ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-KNOX-LEWIS-MARION- MONITEAU-MONROE-PIKE-PIKE IL-RALLS-SHELBY- 1209 PM CDT FRI AUG 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST AND CENTRAL MISSOURI...AS WELL AS WEST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON TONIGHT THERE IS A CHANCE OF THUNDERSTORMS REDEVELOPING THIS AFTERNOON AND TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...SINCE THE MOST UNSTABLE AIR HAS SHIFTED INTO SOUTHERN MISSOURI AND SOUTHERN ILLINOIS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ058>060-064-065-069-070-074-079-098>102-MOZ049-051-052-059>065- 271100- BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-FRANKLIN-GASCONADE- GREENE IL-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON IL- MARION IL-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-RANDOLPH IL- ST CHARLES-ST CLAIR IL-ST LOUIS-ST LOUIS CITY-WARREN-WASHINGTON IL- 1209 PM CDT FRI AUG 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MISSOURI...AS WELL AS MUCH OF SOUTHERN ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON. THE STORMS MAY PRODUCE DAMAGING WINDS AND HAIL...ALONG WITH VERY HEAVY RAINFALL. A FEW OF THE STORMS MAY LINGER ACROSS THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE OF THUNDERSTORMS WILL LINGER INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. MOZ072>075-084-085-099-271100- CRAWFORD-IRON-MADISON-REYNOLDS-ST FRANCOIS-STE GENEVIEVE-WASHINGTON- 1209 PM CDT FRI AUG 26 2005 .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A FLOOD WATCH IN EFFECT FOR THIS AFTERNOON UNTIL LATE FRIDAY NIGHT. RAINFALL OVER THE PAST FEW DAYS HAS BROUGHT THE GROUND TO NEAR SATURATION AND HEAVY RAINFALL EXPECTED THIS AFTERNOON AND AGAIN OVERNIGHT WILL HAVE THE POTENTIAL TO PRODUCE FLASH FLOODING. THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT FOR THE AREA THROUGH 600 PM THIS EVENING. LOCALLY SEVERE STORMS ARE POSSIBLE WITH DAMAGING WIND AND LARGE HAIL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THE STORMS MAY PRODUCE DAMAGING WINDS AND HAIL...ALONG WITH VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE OF THUNDERSTORMS WILL LINGER INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT AS WELL. BYRD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
958 AM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM FLASH FLOOD 1 E MURRY 39.04N 92.16W
08/26/2005 BOONE MO LAW ENFORCEMENT
HIGHWAY Z JUST EAST OF MURRY IS CLOSED DUE TO HIGH WATER
- ONE FOOT DEEP.
&&
RPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1007 AM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM FLASH FLOOD CALIFORNIA 38.63N 92.57W
08/26/2005 MONITEAU MO LAW ENFORCEMENT
U.S. HIGHWAY 50 IS CLOSED IN CALIFORNIA DUE TO HIGH
WATER.
&&
RPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1104 AM CDT FRI AUG 26 2005 ILZ064>065-069>070-074-079-098>102-MOZ049-051>052-059>065- 072>075-084>085-099-262300- BOND-CALHOUN-CLINTON-FAYETTE-JERSEY-MADISON-MARION-MONROE- RANDOLPH-ST CLAIR-WASHINGTON-CRAWFORD-FRANKLIN-GASCONADE-IRON- JEFFERSON-LINCOLN-MADISON-MONTGOMERY-OSAGE-REYNOLDS-ST CHARLES- STE GENEVIEVE-ST FRANCOIS-ST LOUIS-WARREN-WASHINGTON- ST LOUIS CITY- 1104 AM CDT FRI AUG 26 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 747 IN EFFECT UNTIL 6 PM CDT FOR THE FOLLOWING AREA... IN ILLINOIS THIS WATCH INCLUDES 11 COUNTIES IN SOUTH CENTRAL ILLINOIS BOND IL... CLINTON IL... FAYETTE IL... MARION IL... WASHINGTON IL... IN SOUTHWEST ILLINOIS CALHOUN IL... JERSEY IL... MADISON IL... MONROE IL... RANDOLPH IL... ST. CLAIR IL... IN MISSOURI THIS WATCH INCLUDES 16 COUNTIES IN CENTRAL MISSOURI OSAGE... IN EAST CENTRAL MISSOURI CRAWFORD... FRANKLIN... GASCONADE... JEFFERSON... LINCOLN... MONTGOMERY... ST. CHARLES... ST. LOUIS... WARREN... WASHINGTON... IN SOUTHEAST MISSOURI IRON... MADISON... REYNOLDS... ST. FRANCOIS... STE. GENEVIEVE... IN MISSOURI THIS WATCH INCLUDES 1 INDEPENDENT CITY IN EAST CENTRAL MISSOURI ST. LOUIS CITY... THIS INCLUDES THE CITIES OF...BELLEVILLE...CHESTER... EDWARDSVILLE...FARMINGTON...SALEM...ST CHARLES...ST LOUIS... UNION AND VANDALIA. TRUETT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1256 PM CDT FRI AUG 26 2005 ILZ098>099-MOZ049-051>052-059>060-261900- CALHOUN-JERSEY-GASCONADE-LINCOLN-MONTGOMERY-OSAGE-WARREN- 1256 PM CDT FRI AUG 26 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 747 FOR THE FOLLOWING AREA... IN ILLINOIS THIS CANCELS 2 COUNTIES IN SOUTHWEST ILLINOIS CALHOUN IL... JERSEY IL... IN MISSOURI THIS CANCELS 5 COUNTIES IN CENTRAL MISSOURI OSAGE... IN EAST CENTRAL MISSOURI GASCONADE... LINCOLN... MONTGOMERY... WARREN... ILZ064>065-069>070-074-079-100>102-MOZ061>065-072>075- 084>085-099-262300- BOND-CLINTON-FAYETTE-MADISON-MARION-MONROE-RANDOLPH-ST CLAIR- WASHINGTON-CRAWFORD-FRANKLIN-IRON-JEFFERSON-MADISON-REYNOLDS- ST CHARLES-STE GENEVIEVE-ST FRANCOIS-ST LOUIS-WASHINGTON- ST LOUIS CITY- 1256 PM CDT FRI AUG 26 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 747 REMAINS VALID UNTIL 6 PM CDT FOR THE FOLLOWING AREA... IN ILLINOIS THIS WATCH INCLUDES 9 COUNTIES IN SOUTH CENTRAL ILLINOIS BOND IL... CLINTON IL... FAYETTE IL... MARION IL... WASHINGTON IL... IN SOUTHWEST ILLINOIS MADISON IL... MONROE IL... RANDOLPH IL... ST. CLAIR IL... IN MISSOURI THIS WATCH INCLUDES 11 COUNTIES IN EAST CENTRAL MISSOURI CRAWFORD... FRANKLIN... JEFFERSON... ST. CHARLES... ST. LOUIS... WASHINGTON... IN SOUTHEAST MISSOURI IRON... MADISON... REYNOLDS... ST. FRANCOIS... STE. GENEVIEVE... IN MISSOURI THIS WATCH INCLUDES 1 INDEPENDENT CITY IN EAST CENTRAL MISSOURI ST. LOUIS CITY... THIS INCLUDES THE CITIES OF...BELLEVILLE...CHESTER... EDWARDSVILLE...FARMINGTON...SALEM...ST CHARLES...ST LOUIS... UNION AND VANDALIA. TRUETT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
117 PM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG BONNE TERRE 37.92N 90.55W
08/26/2005 ST. FRANCOIS MO LAW ENFORCEMENT
COUPLE OF LARGE TREES DOWN ON A ROAD IN BONNE TERRE
&&
TILLYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
125 PM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM HAIL BLOOMSDALE 38.01N 90.22W
08/26/2005 0.75 INCH STE. GENEVIEVE MO PUBLIC
APPROXIMATELY 10 INCH LIMBS DOWN AROUND THE AREA. COUPLE
OF LIMBS DOWN ON CARS.
&&
TILLYThe St Louis radar (KLSX), 103 km away, was scanning. The volume nearest the first event began at 18:25 UTC.
3 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470484, 5470485, 5470486.